MAUDE Adverse Event Report: PERFUSION SYSTEMS BIOMEDICUS MULTISTAGE FEMORAL VENOUS CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO

PERFUSION SYSTEMS BIOMEDICUS MULTISTAGE FEMORAL VENOUS CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Model Number 96880-025
Medical Device Problem Codes Obstruction of Flow (2423); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during use of the bio-medicus multi-stage femoral venous cannula, the surgeon observed that the cannula material was softer at the tubing connection end compared to previous experiences with the same type of cannula.The end of the cannula kinked, resulting in obstructed venous flow.The surgeon was able to maneuver the cannula so that it was no longer kinked, allowing it to be used for the remainder of the case.The surgeon noted that the cannula appeared to be made of a different material than previously used, as prior cannulae had not kinked in this manner.The customer queried if the cannulae material has changed.No patient complications have been reported as a result of this event.Medtronic received additional information that the cannula was not heated or cooled prior to use but the patient¿s blood was heated and cooled and run through the cannula.The kink was not in the location of the sutures.Medtronic received additional information that the cannula was positioned at the femoral vein during use.The cannula was in use for 8 hours.

Brand Name
BIOMEDICUS MULTISTAGE FEMORAL VENOUS CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22586881
Report Number2184009-2025-00882
Device Sequence Number9282671
Product Code DWF
UDI-Device Identifier00763000242367
UDI-Public(01)00763000242367(17)280417(10)2024040564
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K052524
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number96880-025
Device Catalogue Number96880-025
Device Lot Number2024040564
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2025
Initial Report FDA Received Date07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale